Schizophrenia Home > Withdrawal From Zyprexa
Although Zyprexa is not addicting, the brain may need time to adjust to stopping it. In fact, you should not stop Zyprexa without your healthcare provider's approval. Withdrawing too soon can lead to symptoms such as insomnia, hallucinations, and delusions. In order to reduce your risk of severe Zyprexa withdrawal symptoms, your healthcare provider may decide to slowly decrease your dosage.
Zyprexa® (olanzapine) is a prescription medication approved to treat schizophrenia or bipolar disorder. When combined with the antidepressant fluoxetine (Prozac®), it is also approved to treat bipolar depression and treatment-resistant depression.As with most medications for mental illnesses, stopping Zyprexa is not recommended without your healthcare provider's approval. Although Zyprexa is not addicting and is not likely to be abused, the brain may need time to adjust to stopping Zyprexa.
Zyprexa withdrawal symptoms can include, but are not limited to:
- Symptoms of schizophrenia (such as hallucinations or delusions)
- Bipolar disorder symptoms (such as mania or depression).
These Zyprexa withdrawal symptoms may not improve with time, as they may be symptoms of the underlying disorder (schizophrenia, depression, or bipolar disorder).
Your healthcare provider may decide to wean you off Zyprexa slowly, to avoid severe withdrawal symptoms, though this may not be necessary in all situations. Even if you are switching to another bipolar disorder or schizophrenia medication, your healthcare provider may still recommend stopping Zyprexa slowly. Be sure to talk with your healthcare provider before stopping Zyprexa. Also, let your healthcare provider know if you notice any bothersome symptoms after stopping Zyprexa.